Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 211, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 6, 2006, 6:56 PM EDT for Jefferson County, Leon County, Florida; Thomas County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2006, 6:56 PM EDT (22:56 UTC)
- Expired
- Jul 6, 2006, 7:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, FL, Leon County, FL, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 35 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:12 PM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 6, 2:12 PM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 212 PM EDT THU JUL 6 2006 .SYNOPSIS...FRONT MAKING VERY SLOW PROGRESS TOWARDS OUR SE AL COUNTIES THIS AFTN. AREA OF MAINLY SHRA LOCATED ALONG THE BOUNDARY ITSELF WHILE A LARGER AREA OF SHRA AND TSRA IS LOCATED ALONG THE COAST OF AL AND THE FL PANHANDLE...EXTENDING WELL OFFSHORE. THIS AREA TO OUR WEST IS SHOWING VERY LITTLE MOVEMENT...BUT HAS BEEN DEVELOPING STEADILY ALL MORNING. && .SHORT TERM...BELIEVE WITH THE FRONTAL BOUNDARY MOVING INTO OUR AREA TONIGHT...SEA-BREEZE INTERACTIONS THIS AFTERNOON...AND SUFFICIENT MOISTURE THROUGHOUT THE AREA...WELL HAVE HIGH-END CHANCE POPS IN THE FCST TONIGHT. BEFORE MIDNIGHT...MOST OF THE ACTIVITY SHOULD BE OVER OUR AL AND GA COUNTIES (PERHAPS MORE SO IN OUR AL COUNTIES)... THEN GRADUALLY SINK SOUTHWARD AS THE FRONT DOES IN THE EARLY MORNING HRS. THE WRF MODEL SHOWS THE FRONT MOVING THROUGH A BIT QUICKER THAN THE GFS DOES...AND TENDED TO FAVOR THE SLOWER GFS SOLUTION FOR NOW. POPS NONETHELESS DIMINISH TOMORROW OVER OUR NW AND NORTHERN ZONES...BUT REMAIN LIKELY IN OUR SE ZONES AS THE FRONT SLOWS DOWN EVEN FURTHER. THINGS START TO DRY OUT WELL ON SATURDAY ALTHOUGH THE DRY AIR DOESNT LOOK TO MAKE IT ALL THE WAY TO THE COAST...AND WILL LEAVE LOW-END CHANCE POPS IN THE FCST NEAR THE COAST FOR THE WEEKEND. TEMPS WILL REMAIN AROUND OR SLIGHTLY BELOW CLIMO THE NEXT FEW DAYS WITH INCREASED CLOUD CVR...THEN REBOUND THIS WEEKEND TO ABOVE NORMAL. .LONG TERM...(SUNDAY-THURSDAY) 500 MB HEIGHTS WILL GRADUALLY RE-BUILD OVER THE SOUTHEAST AS THE EASTERN U.S. TROUGH LIFTS OUT AND THE DEEP LAYER BERMUDA RIDGE DEVELOPS. BOTH THE 00 UTC ECMWF AND GFS FORECAST THIS...BUT THEY REMAIN AT ODDS ON THE AMOUNT OF MID LEVEL MOISTURE WHICH IS SO IMPORTANT TO OUR POP FORECASTS DURING THE SUMMER. AS HAS BEEN THE CASE THE PAST SEVERAL DAYS...THE ECMWF HAS A DRIER (AND MORE REALISTIC) APPEARANCE THAN THE GFS. BECAUSE OF THIS...WE UNDERCUT THE MOS POP EARLY IN THE EXTENDED FORECAST BY 10 PERCENT...WHICH PUTS OUR POP SLIGHTLY BELOW THE MEAN FOR THAT TIME. THE POP GOES BACK UP TO CLIMATOLOGY AS A TROUGH APPROACHES FROM THE WEST LATER NEXT WEEK. TEMPERATURES ARE FORECAST TO BE NEAR AVERAGE. && .MARINE...WINDS WILL REMAIN LIGHT AND GENERALLY VARIABLE FOR THE NEXT FEW DAYS DESPITE THE WEAK FRONTAL PASSAGE TOMORROW....AND GENERALLY E TO SE FOR THE WEEKEND ALONG WITH ISOLD-SCT TSRA COVERAGE. && .AVIATION...SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING ACROSS NORTHERN PORTIONS OF THE CWA AHEAD OF A WEAK FRONTAL ZONE AND ALSO NEAR THE COAST ALONG THE SEA BREEZE. EXPECTING COVERAGE TO INCREASE THROUGHOUT THE AFTERNOON AND THEREFORE HAVE INCLUDED THE POSSIBILITY OF TEMPORARY MVFR CONDITIONS WITH THUNDERSTORMS FOR ALL TAF SITES. OVERNIGHT, EXPECTING SIMILAR CONDITIONS AS THE FRONT MOVES INTO THE AREA WITH TEMPORARY MVFR VSBYS AND CIGS AT ALL LOCATIONS. AS FAR AS EARLY MORNING VSBYS ARE CONCERNED, OVERNIGHT CEILINGS SHOULD LIMIT RADIATIONAL COOLING AND PREVENT THE DEVELOPMENT OF DENSE FOG. HOWEVER, MVFR CONDITIONS ARE POSSIBLE. UNCERTAIN ABOUT THE TIMING OF THE FRONTAL PASSAGE, AND THEREFORE LEFT A PROB30 GROUP FOR ALL TAF SITES AT THE END OF THE PERIOD TO INCLUDE THE POSSIBILITY OF THUNDERSTORMS IF THE FRONT HAS NOT COMPLETELY PASSED THROUGH THE AREA BY THAT TIME. && .FIRE WEATHER...RED FLAG CONDITIONS ARE NOT EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 72 90 69 90 / 50 60 30 30 PANAMA CITY 75 90 74 91 / 50 50 20 30 DOTHAN 71 90 70 91 / 50 30 10 10 ALBANY 71 92 68 93 / 50 40 10 10 VALDOSTA 71 90 67 90 / 60 60 20 20 CROSS CITY 73 87 70 89 / 50 70 30 40 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && AVIATION...WOOL/MANNING LONG TERM...FOURNIER REST OF DISCUSSION...MCNATT
Hazardous weather outlook, Jul 6, 4:42 AM EDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 442 AM EDT THU JUL 6 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-070845- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 342 AM CDT THU JUL 6 2006 /442 AM EDT THU JUL 6 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... RAIN CHANCES WILL BE MUCH HIGHER TODAY AND TONIGHT THAN THEY HAVE BEEN THE PAST SEVERAL DAYS...AS A WEAK COLD FRONT APPROACHES FROM THE NORTHWEST. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS MORNING...AND BECOME MORE NUMEROUS THIS AFTERNOON. DUE TO LIMITED INSTABILITY AND LIGHT WINDS...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...A FEW STORMS COULD BRIEFLY APPROACH SEVERE LEVELS. THE MAIN THREAT WOULD BE MARGINALLY SEVERE WIND GUSTS IF ANY STORMS DID REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY...BUT WIDESPREAD SEVERE WEATHER IS UNLIKELY. RAIN CHANCES WILL DIMINISH THIS WEEKEND AND EARLY NEXT WEEK AS THE COLD FRONT BRINGS DRIER AIR TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. FOURNIER
In the hours before
Special weather statement, Jul 6, 4:33 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 433 PM EDT THU JUL 6 2006 GAZ123-142-144-062230- BAKER-CALHOUN-EARLY- 433 PM EDT THU JUL 6 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAKER...CALHOUN AND EARLY COUNTIES... * UNTIL 630 PM EDT AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEARY TO BLAKELY. THESE STORMS WERE MOVING EAST AT 10 MPH WHILE THE LINE WAS SLOWLY DRIFTING TO THE SOUTH. THESE STORMS WILL BE NEAR... ARLINGTON BY 455 PM EDT. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...PONDING OF WATER IN LOW LYING AREAS AND ON ROADS WILL BE POSSIBLE DUE TO THE TORRENTIAL DOWNPOURS. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH SOME OF THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850 942-8833 TO REPORT SEVERE WEATHER. 22-BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:44 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.